MAUDE Adverse Event Report: ST PAUL DELTEC PORT-A-CATH P.A.S. PORT ELITE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL DELTEC PORT-A-CATH P.A.S. PORT ELITE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Model Number 21-4590-24
Medical Device Problem Codes Fluid/Blood Leak (1250); Radiation Leak (1357); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 03/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the nurse found that the patient's neck was significantly swollen during the infusion of chemotherapy drugs, and the chemotherapy drugs had leaked out.The connection of the port catheter was ruptured which was shown by contrast agent during the digital subtraction angiography (dsa) at the radiology department.The device was then immediately removed.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Additional Manufacturer Narrative
Other, other text: d4 udi (b)(4).Device evaluation: one sample received and three photos for investigation.Visual inspection performed and found no damages that could contribute to the failure mode reported.Functional test performed to identify if there is a leak.The water passed through as intended and drops leaked were detected, failure mode was confirmed.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.For all enquiries or follow-up questions related to the record, do not use regulatory.Responses@smiths-medical.Com located in sections g.1., please direct those to the following: regulatory.Responses@icumed.Com.

Brand Name
DELTEC PORT-A-CATH P.A.S. PORT ELITE
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16791914
Report Number3012307300-2023-04406
Device Sequence Number5522634
Product Code LJT
UDI-Device Identifier10610586021541
UDI-Public10610586021541
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K961580
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-4590-24
Device Catalogue Number21-4590-24
Device Lot Number4227823
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale